Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Structural stability and hyperbolic attractors


Author: Artur Oscar Lopes
Journal: Trans. Amer. Math. Soc. 252 (1979), 205-219
MSC: Primary 58F10; Secondary 34D30, 58F12
MathSciNet review: 534118
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary condition for structural stability is presented that in the two dimensional case means that the system has a finite number of topological attractors.


References [Enhancements On Off] (What's this?)

  • [1] Morris W. Hirsch and Charles C. Pugh, Stable manifolds and hyperbolic sets, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 133–163. MR 0271991 (42 #6872)
  • [2] J. Palis and S. Smale, Structural stability theorems, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 223–231. MR 0267603 (42 #2505)
  • [3] Ricardo Mañé, Expansive diffeomorphisms, Dynamical systems—Warwick 1974 (Proc. Sympos. Appl. Topology and Dynamical Systems, Univ. Warwick, Coventry, 1973/1974; presented to E. C. Zeeman on his fiftieth birthday), Springer, Berlin, 1975, pp. 162–174. Lecture Notes in Math., Vol. 468. MR 0650658 (58 #31263)
  • [4] Ricardo Mañé, Contributions to the stability conjecture, Topology 17 (1978), no. 4, 383–396. MR 516217 (84b:58061), http://dx.doi.org/10.1016/0040-9383(78)90005-8
  • [5] V. A. Pliss, A hypothesis due to Smale, Differential Equations 8 (1972), 203-214.
  • [6] -, The location of separatrices of periodic saddle-point motion of second order differential equations, Differential Equations 7 (1971), 906-927.
  • [7] Charles C. Pugh, The closing lemma, Amer. J. Math. 89 (1967), 956–1009. MR 0226669 (37 #2256)
  • [8] J. W. Robbin, A structural stability theorem, Ann. of Math. (2) 94 (1971), 447–493. MR 0287580 (44 #4783)
  • [9] R. Clark Robinson, Structural stability of 𝐶¹ flows, Dynamical systems—Warwick 1974 (Proc. Sympos. Appl. Topology and Dynamical Systems, Univ. Warwick, Coventry, 1973/1974; presented to E. C. Zeeman on his fiftieth birthday), Springer, Berlin, 1975, pp. 262–277. Lecture Notes in Math., Vol. 468. MR 0650640 (58 #31251)
  • [10] -, Structural stability of $ {C^1}$ diffeomorphisms, J. Differential Equations 22 (1976), 28-73.
  • [11] S. Smale, Differential dynamical systems, Bull. Amer. Math. Soc. 73 (1976), 747-817.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10, 34D30, 58F12

Retrieve articles in all journals with MSC: 58F10, 34D30, 58F12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0534118-3
PII: S 0002-9947(1979)0534118-3
Keywords: Structural stability, Axiom A, hyperbolic set, attractor, stable manifold
Article copyright: © Copyright 1979 American Mathematical Society